Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 8, 2017, 5:48 PM CDT for Beltrami County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 5:48 PM CDT (22:48 UTC)
- Expired
- Aug 8, 2017, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Grand Forks, ND
County Beltrami County, MN
The radar
The Duluth radar (KDLH), 188 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WWUS83 KFGF 082248
SPSFGF
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
548 PM CDT TUE AUG 8 2017
MNZ017-082315-
South Beltrami MN-
548 PM CDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI COUNTY
UNTIL 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pennington, or 16 miles east of Bemidji, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pennington around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4741 9446 4748 9468 4765 9459 4762 9442
4741 9442
TIME...MOT...LOC 2247Z 289DEG 18KT 4754 9454
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:38 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 8, 4:38 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 438 PM CDT Tue Aug 8 2017 .UPDATE... Issued at 431 PM CDT Tue Aug 8 2017 Went ahead and expended the isolated thunder area to include areas along and east of a boundary extending from near Langdon to the southeast to Grand Forks to Bemidji as a few enhanced CU have developed with showers and the possibility of thunder. Went through the evening with these PoPs. Will monitor trends and adjust as needed. Most locations will stay dry this evening. && .SHORT TERM...(This evening through Wednesday) Issued at 240 PM CDT Tue Aug 8 2017 Convection just starting up over the far ne so will maintain isold to scattered pops through mid evening. Unsure of coverage but precipitable h2o values an inch or greater remain confined to the international border area so will limit pops there. Based on shear and convective parameters any T should on the isold side. With loss of heating expect these shra/isold tsra to dissipate. Will then be watching upstream development over the western dakotas as stronger wave drops approaches nw ND late tonight and associated surface low pressure organizes. Based on model guidance and boundary location will continue with low end pops mainly aft 06z over the western fa. Surface moisture flux limited but increasing clouds should hold minimums on the higher side of the 50s vs lower. .LONG TERM...(Wednesday night through Tuesday) Issued at 240 PM CDT Tue Aug 8 2017 Upper wave and associated surface low/boundary crosses the fa tomorrow/tomorrow night. Minor differences on actual low position along front at prime heating but the boundary generally bisects the fa from ne-sw. Models indicate moderate instability and cape however this will be dependent on cloud cover/heating which is somewhat in question if clouds and pcpn will be ongoing prior to peak heating. Temperatures will also be impacted by cloud cover so stayed close to inherited values. With upper wave support and degree of low level convergence around sfc low pcpn should become better organized as it propagates across nw/west central mn during the evening and will increase pops this area. Current guidance suggests the se half of the fa will have the best potential for stronger storms and higher rain amounts but will need to monitor. Showers and storms are expected to continue into Thursday, mainly for northwest and west central Minnesota as the surface low moves east from central Minnesota toward the Great Lakes region. By Thursday night, clouds will be clearing from northwest to southeast as high pressure moves in from Manitoba. By Friday, high pressure takes hold across Minnesota and the eastern Dakotas, bringing more dry weather through the weekend and into early next week. There are some small chances for isolated showers and storms as a few weak disturbances pass through Saturday through early Sunday, but no signal for widespread or significant drought busting rain events indicated in that time frame. As the Northern Plains region remains in northwest flow aloft through early next week due to a blocking ridge in the West, temperatures will be below to near normal values. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 120 PM CDT Tue Aug 8 2017 VFR conditions expected through the period. Shra coverage this afternoon may remain north of any TAF sites so no mention at this point. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...JK SHORT TERM...Voelker LONG TERM...BP/Voelker AVIATION...Voelker
Hazardous weather outlook, Aug 8, 5:33 AM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 533 AM CDT Tue Aug 8 2017 MNZ005-006-009-091045- Roseau-Lake Of The Woods-North Beltrami- 533 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a chance for some isolated thunderstorms across Lake of the Woods region this afternoon. A weak front will sink into northeastern Minnesota and rain showers and isolated storms may develop along it this afternoon. Storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are possible across the region during the day Wednesday. Some strong storms with small hail and gusty winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NDZ006-014-015-024-026-028-038-091045- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- 533 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a chance for isolated thunderstorms to develop across central North Dakota late tonight. Surface low pressure will sink into central North Dakota overnight and rain showers and a few isolated thunderstorms are possible. Storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms will become more widespread during the day Wednesday as low pressure moves into the Red River Valley. There is a marginal risk for severe storms capable of producing one inch hail and 60 mph winds around Valley City. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001>004-007-008-013>017-022>024-027>032-040-NDZ007-008-016-027- 029-030-039-049-052>054-091045- West Polk-Norman-Clay-Kittson-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina- Eastern Walsh County-Grand Forks-Steele-Traill-Cass-Ransom- Sargent-Richland-Western Walsh County- 533 AM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will develop across central North Dakota towards morning and spread eastward throughout the day. Surface low pressure will move into the Red River Valley on Wednesday, resulting in scattered showers and thunderstorms across the area. There is a marginal risk for severe thunderstorms capable of producing one inch hail, or winds up to 60 mph, south of Highway 200 in southeastern North Dakota into portions of west central Minnesota. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Speicher
In the hours before
Special weather statement, Aug 8, 5:03 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
503 PM CDT TUE AUG 8 2017
MNZ006-009-082300-
North Beltrami MN-Lake Of The Woods MN-
503 PM CDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BELTRAMI AND
SOUTHWESTERN LAKE OF THE WOODS COUNTIES UNTIL 600 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norris Camp, or 35 miles southeast of Roseau, moving southeast at 20
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Faunce around 520 PM CDT.
Oaks Corner around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4856 9524 4868 9514 4855 9463 4832 9479
4845 9520 4853 9521
TIME...MOT...LOC 2203Z 296DEG 17KT 4857 9510
JHSpecial weather statement, Aug 8, 5:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
548 PM CDT TUE AUG 8 2017
MNZ017-082315-
South Beltrami MN-
548 PM CDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELTRAMI COUNTY
UNTIL 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pennington, or 16 miles east of Bemidji, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pennington around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4741 9446 4748 9468 4765 9459 4762 9442
4741 9442
TIME...MOT...LOC 2247Z 289DEG 18KT 4754 9454
JHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:03 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 57 min |
| Aug 8, 6:31 PM CDT | Special Weather Statement | FGF | Beltrami | 59 min |
| Aug 8, 6:56 PM CDT | Special Weather Statement | FGF | Red Lake | 64 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.